MAUDE Adverse Event Report: BECTON, DICKINSON AND CO. BD FLUSH EXT STERILE; SALINE, VASCULAR ACCESS FLUSH

BECTON, DICKINSON AND CO. BD FLUSH EXT STERILE; SALINE, VASCULAR ACCESS FLUSH
Model Number 306553
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported there were 3 bd flush ext sterile syringe's missing all print.The following information was provided by the initial reporter: verbatim: it is reported that a number of messages about syringes (306553) missing all print.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 21-jul-2023.Investigation summary a device history record review was completed for provided material number 306553 and lot number 3026599.The review did not find any detected non-conformances during the production process that could have contributed to this incident.To aid in the investigation of this issue, two (2) picture samples and three (3) physical samples were returned for evaluation by our quality engineer team.Through inspection of the samples, two (2) syringes were found to be missing the barrel label.The third syringe had two (2) barrel labels applied.This incident most likely resulted from a jam in the plunger rod labeler, which was not cleared.After the jam, the defective syringes were not rejected by the vision system at the plunger rod station.An additional control has been initiated, with the installation of a sensor further downstream to inspect 100% of syringes for barrel label presence.

Brand Name
BD FLUSH EXT STERILE
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer (Section G)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17321658
Report Number9616657-2023-00023
Device Sequence Number6894134
Product Code NGT
UDI-Device Identifier30382903065531
UDI-Public(01)30382903065531
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K153481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number306553
Device Catalogue Number306553
Device Lot Number3026599
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown